MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534240
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was to be explanted during an intervention radiology/endoscopic retrograde cholangio-pancreatography procedure performed in the bile duct on (b)(6) 2018.The advanix biliary stent was implanted in the patient approximately two months prior to the planned removal procedure, however, the exact implant date was not reported.According to the complainant, on (b)(6) 2018 during the planned stent removal procedure, the physician tried to remove the stent from the bile duct, but the stent stretched out and tore.The physician was not able to remove the stent, so interventional radiology was required to place a percutaneous drain.The patient has been referred to another facility for additional endoscopic treatment.There were no serious injuries nor were there any adverse patient effects reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8165703
Report Number3005099803-2018-61925
Device Sequence Number2640314
Product Code FGE
UDI-Device Identifier08714729787334
UDI-Public08714729787334
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534240
Device Catalogue Number3424
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;